Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 224, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 25, 2011, 5:27 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- Sep 25, 2011, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:46 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 25, 2:46 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 246 PM EDT SUN SEP 25 2011 .SYNOPSIS... UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE ACROSS THE GREAT LAKES BY THE MIDDLE PART OF THE WEEK...BRING PERIODIC SHOWERS TO THE UPPER OHIO VALLEY. WARM TEMPERATURES WILL COOL TO NEAR AVERAGE BY MIDWEEK...AND THEN FALL BELOW NORMAL FOR NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... 1:40 UPDATE: ADJUSTED SKYCOVER AND TEMPS TO BETTER FIT TRENDS. USED THE HRRR RADAR REFLECTIVITY TO DETERMINE POP REST OF THE AFTERNOON. PER OPERATIONAL AND HIGH RESOLUTION MODELS...UPPER LOW WILL REMAIN OVER THE UPPER MIDWEST THROUGH TONIGHT. SOUTHEAST LOW LEVEL FLOW AND DEEP LATER OF FAST SOUTHERLY FLOW WILL CONTINUE TO TRANSPORT MOISTURE ACROSS THE REGION AND CONTRIBUTE TO TEMPS 5-10 DEGREES ABOVE NORMAL REST OF THE AFTERNOON. SREF CALIBRATED THUNDER INDICATES A POTENTIAL FOR THUNDERSTORMS....BUT WEAK TO NON EXISTENT FORCING WILL CONTRIBUTE ONLY AN ISOLATED CHANCE OF SHOWERS OR THUNDERSTORMS REST OF THE AFTERNOON INTO TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... A DEEP UPPER-LEVEL LOW OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE SLOWLY EWD OVER THE NEXT COUPLE OF DAYS. AT THE SURFACE...A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTH CENTRAL US WILL BE PULLED NORTHWARD TOWARD SOUTHERN LAKE MICHIGAN...THEN CIRCLE UNDER THE UPPER LOW THROUGH WEDNESDAY. A COLD FRONT EMENATING FROM THE SURFACE LOW WILL ROTATE NORTHEASTWARD TO OHIO ON MONDAY AFTERNOON/EVENING...THEN THROUGH PA ON MONDAY NIGHT INTO WEDNESDAY.THIS WILL BRING SHOWERS TO THE ENTIRE REGION MONDAY AFTERNOON THROUGH MONDAY NIGHT...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS. SIGNIFICANT SHEAR FROM FAST FLOW ALOFT AND RAPIDLY LOWERING WET BULB HEIGHTS COULD BRING A THREAT OF AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WIND GUSTS ON MODAY AFTERNOON...WILL NEED TO WATCH THIS CLOSELY. THUS...HAVE MAINTAINED CATEGORICAL POP ACROSS THE WESTERN HALF OF THE CWA LATE MONDAY...DIMINISHING TO LIKELY POP EASTWARD WITH WEAKENING DYNAMICS AS THE FRONT CONTINUES TO TRECK TO THE EAST. DRYING WILL BE SLOW BEHIND THE FRONT SO WILL CONTINUE CHANCE SHOWERS DUE TO UNCERTAINTY WITH TIMING OF ANY ADDITIONAL SHORTWAVES. TEMPERATURES WILL REMAIN WARM AHEAD OF THE FRONT MONDAY...WITH A DROP CLOSER TO NORMAL TEMPERATURES ON TUESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... PRECIP IS PROGGED TO DIMINISH WEDNESDAY NIGHT/THURSDAY AS THE LARGE UPPER LOW IS PROJECTED TO FINALLY EJECT TO THE EAST. ANOTHER TROUGH IS NOT FAR BEHIND IT...BUT LATEST MODEL PROJECTIONS INDICATE THIS TROUGH WILL BE MORE PROGRESSIVE AND FURTHER NORTHEAST. THUS...WILL USE LOW END CHANCE POPS FRIDAY AS THIS SYSTEM CLIPS THE AREA. MAINLY DRY CONDITIONS ARE PROGGED FOR NEXT WEEKEND AS THE TROUGH EXITS INTO NEW ENGLAND. NEAR NORMAL TEMPERATURES WEDNESDAY NIGHT/THURSDAY WILL COOL TO 5-10 DEGREES BELOW NORMAL FOR NEXT WEEKEND. .AVIATION /18Z SUNDAY THROUGH FRIDAY/... BROKEN CU WILL PREVAIL THIS AFTN...WITH ISOLATED TO SCATTERED SHWRS POSSIBLE...ESPECIALLY FROM A MGW/PIT LINE WESTWARD. GIVEN LIMITED COVERAGE...WILL LEAVE PRECIP MENTION OUT OF 18Z TAFS. AFTER SCATTERED VFR THIS EVENING...ANOTHER ROUND OF MAINLY MVFR FOG WILL BE POSSIBLE 08-14Z MONDAY. THE NEXT FRONTAL BAND WILL APPROACH MONDAY...WITH INITIAL VFR SHOWERS AT ZZV BY 15-17Z...AND TO PIT BY 21-23Z. .OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... UPPER LEVEL LOW PRESSURE WILL CONTINUE TO WOBBLE OVER THE GREAT LAKES THROUGH MIDWEEK. OCCASIONAL RESTRICTIONS WILL BE POSSIBLE IN SHOWERS...AND IN THE OVERNIGHT AND EARLY MORNING HOURS WHERE LOW CLOUDS/FOG WILL BE POSSIBLE. THE UPPER LOW FINALLY EXITS BY THE END OF THE WEEK...WITH MAINLY VFR BY FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 25, 4:04 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 404 AM EDT SUN SEP 25 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-261200- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 404 AM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 25, 5:19 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 519 PM EDT SUN SEP 25 2011 OHZ040-049-252145- CARROLL OH-HARRISON OH- 519 PM EDT SUN SEP 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND NORTH CENTRAL HARRISON COUNTIES... AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED LEESVILLE LAKE PARK...MOVING NORTH AT 20 MPH. WIND GUSTS TO 30 MPH...HAIL UP TO NICKEL SIZE... AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... LEESVILLE LAKE PARK... BOWERSTON... SHERRODSVILLE... DELLROY... CARROLLTON... MALVERN... AUGUSTA... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4073 8120 4069 8094 4040 8106 4042 8127
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:19 PM EDT | Special Weather Statement | PBZ | Carroll | 26 min |
| Sep 25, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 46 min |
| Sep 25, 6:40 PM EDT | Special Weather Statement | PBZ | Carroll, Harrison | 35 min |
| Sep 25, 6:49 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson | 41 min |
| Sep 25, 7:17 PM EDT | Special Weather Statement | PBZ | Belmont, Monroe | 28 min |
| Sep 25, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 52 min |
| Sep 25, 6:08 PM EDT | Special Weather Statement | PBZ | Brooke, Ohio | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.